MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Model Number 82-8800PL
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Cerebral Ventriculomegaly (2133); Lethargy (2560)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828800pl) was implanted on (b)(6), 2019.On (b)(6), 2022 the patient attempted to have shunt reprogrammed from a setting 5 to 6.They attempted to reprogram to 6 and both the manual and electronic program confirmed change.The patient was sent down to x-ray to confirm but x ray continued to show valve was at a 5.They set shunt at 7 as that was closest to 6 but on august 05, 2022, patient presented with shunt failure symptoms, therefore, the valve was explanted and replaced with a new valve.The patient was having signs of ventricular enlargement and severe lethargy when underdraining.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 828800pl) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 7.The valve was visually inspected; no defects were noted.The valve was hydrated.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux and pressure.No root cause could be determined as the technician could not confirm any problems with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no programing issues were noted.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15284170
Report Number3013886523-2022-00394
Device Sequence Number7111094
Product Code JXG
UDI-Device Identifier10886704079002
UDI-Public(01)10886704079002(17)240731(10)4009848
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number82-8800PL
Device Catalogue Number828800PL
Device Lot Number4009848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown